John S. Baras


Accurate Evaluation of Stochastic Wiener Integrals with Applications to Scattering and Nonlinear Filtering Problems

G.L. Blankenship and J.S. Baras

SIAM Journal on Applied Mathematics, Vol. 41, pp. 518-552, 1981.

Full Text Paper ( .Pdf )


In 1973 A. J. Chorin [Math. Comp., 27 (1973), pp. 1-15] reported quadrature formulas for the approximations of a class of Wiener path integrals by n-fold ordinary integrals with an error O(n-2). Similar formulas are presented here for certain stochastic Wiener function space integrals in which n-fold integral approximations result in error O(n-2) or O(n-3/2). Stochastic Wiener integrals arise in the physics of wave propagation in random media and in signal estimation problems in communication theory. The present formulas provide simple, accurate computational tools for these applications, among others. This point is illustrated by several examples in the paper.

Biography | Site Map | Contact Dr. Baras | Send Feedback | ©2005 ISR